MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS¿ PERFORM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER S.A.S. AEQUALIS¿ PERFORM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number MWE413
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the m40 cortiloc trial broke off inside the patient.The physician placed a threaded guide wire into the piece to pull it out of the patients glenoid.It was successfully removed.No patient impact was reported.
 
Additional Manufacturer Narrative
Correction - d9 (returned to manufacturer on).The reported event could be confirmed since the device was returned for evaluation matches the alleged failure.The device inspection revealed the following: the received device shows signs of extensive usage & application of high external forces leading the complete breakage in one of the three pegs.The grasping area is highly deformed with grasper marks observed and the material is scratched/gouged at the surface of the device.All the device surfaces reveal improper usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by abnormal usage of the device.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
AEQUALIS¿ PERFORM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13938596
Report Number3000931034-2022-00150
Device Sequence Number14583664
Product Code LXH
UDI-Device Identifier03700386974441
UDI-Public03700386974441
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWE413
Device Lot Number17B565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown